Maximum Boundaries for Cones of Continuous Functions on a Compact Space and Integral Representations for Linear Functionals

  • Foo Chui Chen Universiti Brunei Darussalam
  • Walter Roth Universiti Brunei Darussalam


We present a simplified and easily accessible approach to the integral representation for continuous linear functionals on a cone of continuous real-valued functions on a compact set. The measures defining these integrals are supported by the maximum boundary of the respective cones.

Author Biography

Walter Roth, Universiti Brunei Darussalam
Department of Mathematics


E.M. Alfsen, Compact convex sets and boundary integrals, Ergebnisse der Mathematik und

ihrer Grenzgebiete, vol. 57, 1971, Springer Verlag, Heidelberg-Berlin-New York.

H. Bauer, Silovscher Rand und Dirichletsches Problem, Ann. Inst. Fourier (Grenoble) 11,

, 89-136.

Foo Chui Chen, Integral representations for continuous linear functionals, MSc Thesis, Universiti Brunei Darussalam, 2016.

R.R. Phelps, Lectures on Choquet's theorem, Lecture Notes in Mathematics, 1757 Springer Verlag, Heidelberg-Berlin-New York, 1966.

W. Roth, Real and complex linear extensions for locally convex cones, Journal of Functional Analysis, vol. 151, no. 2, 1997, 437-454.

I. Gelfand, D. Raikov and G. Silov, Commutative normed rings, Chelsea (1964) (in Russian).